Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 25, 2005, 2:02 PM MST for Coconino County, Gila County, Arizona. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2005, 2:02 PM MST (21:02 UTC)
- Expired
- Jul 25, 2005, 2:19 PM MST
- In force
- 17 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Gila County, AZ
The radar
The Flagstaff radar (KFSX), 29 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:40 AM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 25, 9:40 AM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST MON JUL 25 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS OVER ARIZONA WILL RESULT IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AGAIN TODAY AND TUESDAY. EXPECT A SLIGHT DRYING TREND...ESPECIALLY ALONG THE UTAH BORDER...ON WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. && .DISCUSSION...A MOIST AIR MASS REMAINS IN PLACE ACROSS NORTHERN AZ. PW VALUE FROM KFGZ SOUNDING THIS MORNING CAME OUT TO 1.01 INCHES...WHILE DPI SOUNDER SHOWS PW VALUES OF OVER AN INCH IN MANY LOCATIONS. PROFILE SHOWS MODERATE INSTABILITY OVER FLAGSTAFF...SO THERE SHOULD BE NO PROBLEM CONVECTING. BUT...RAPID INCREASE IN CLOUD COVER OVER FAVORED LOCATIONS COULD HAMPER AREAL GROWTH OF SHOWER ACTIVITY IF WE TURN MOSTLY CLOUDY BEFORE NOON. HAVE DECIDED TO LEAN TOWARDS THE SCENARIO WHERE WE SEE DECENT COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY WITH THE MAIN THREAT BEING HEAVY RAIN. THUNDERSTORM MOVEMENT WILL BE SLOW AND EASTERLY AS FLOW REMAINS WEAK. HAVE ALREADY INCREASED POP COVERAGE CWA-WIDE THROUGH 06Z TONIGHT...WITH THE LARGEST INCREASES SEEN OVER FLAGSTAFF AND GRAND CANYON COUNTRY. ZONES WILL BE UPDATED SHORTLY TO REFLECT THESE CHANGES. CK && .AVIATION...FOR 18Z PACKAGE. EXPECTING AT LEAST 50 PERCENT COVERAGE OF TCU/CB BY 1900Z TODAY. MAIN THREAT WILL BE HEAVY RAIN WITH ISOLATED MAINLY SMALL HAIL...AND WET MICRO-BURSTS TO 40 MPH. UPPER AIR CONDITIONS FAVOR LONG-LIVED CONVECTION...SO EVENING STORMS WILL BE SLOW TO DISSIPATE. CONDITIONS WILL DROP TO ISOLATED COVERAGE BY MIDNIGHT TONIGHT...BUT WILL NOT COMPLETELY DISSIPATE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. PETERSON .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 9:13 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 913 AM MST MON JUL 25 2005 AZZ004>018-037>040-260700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 913 AM MST MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR... .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS OVER NORTHERN ARIZONA WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO FORM OVER THE SAN FRANCISCO PEAKS AROUND 1100 AM MST THIS MORNING. STORMS WILL BE SLOW MOVING AND WILL BE PRODUCING HEAVY RAIN AS THEY TRAVERSE TOWARDS THE EAST AND NORTHEAST. ALTHOUGH NOT WIDESPREAD...THE POSSIBILITY FOR FLASH FLOODING EXISTS. RAINFALL AMOUNTS OF 0.30 TO 0.60 INCHES ARE EXPECTED OVER THE MOGOLLON RIM AND THE GRAND CANYON COUNTRY WITH LOCALLY HEAVIER AMOUNTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT WINDS ALOFT AND MONSOONAL MOISTURE IN PLACE WILL LEAD TO DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:59 PM MST | Flash Flood Warning | FGZ | Navajo | 31 min |
| Jul 25, 1:58 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 8 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.